| Model Number |
GWH3505R |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This event is under investigation.A supplemental report will be submitted upon receiving additional information.
Event or Problem Description
It was reported the user found the end of the hydrophilic floppy tip of the 0.035" hybrid wire was broken after the ureterolithotomy procedure.The procedure was completed with the device.No harm or impact to the patient was reported.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the manufacturer¿s investigation and additional information provided by the customer (see b5).The device evaluation, a review of the device history record (dhr), and a review of the instructions for use (ifu) were conducted during the investigation.The device evaluation confirmed the user report.The device was received by the customer in a small plastic bag, with no lot number listed, and the device was still coiled in the protective hoop.The inducer and the thumb advance inducer were not returned.The guidewire was examined, the only noted damage was noted at the hydrophilic distal tip.Approximately 2.5cm of the hydrophilic coating had come off of the device, this exposed the inner wire of the tip.The coating that had come off was not returned.The guidewire itself had some discoloration and debris on it consistent with procedural use.The lot number was unable to be confirmed.A review of the dhr for the possible lot numbers did not find any abnormalities or anomalies identified during production.The devices in the possible lots met all specifications upon release.The root cause could not be established.The ifu contains the following statement related to this event: -"the tips of some metal instruments may cause the coating material on the guidewire to be scraped off under conditions of sharp bending or kinking.If this occurs, it is recommended that any fragments of the outer coating material be removed.While advancing or withdrawing any coated guidewire, avoid sharply bending or kinking the portion of the guidewire that extends beyond the instrument." olympus will continue to monitor the field performance of this device.
Event or Problem Description
Additional information was received on 25jan2021.After the procedure, the user checked the condition of the patient with c-arm and there were no piece of broken tips which need to be retrieved.